Georgia, 2025

Hail and Damaging Winds in Georgia, June 14, 2025

June 14, 2025 · NWS FFC · 24 events in 11 counties and zones

Disorganized clusters of afternoon summertime thunderstorms developed at peak heat in across portions of north and central Georgia. Modest cold pool formation allowed a few storms to develop strong to damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$76,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Disorganized clusters of afternoon summertime thunderstorms developed at peak heat in across portions of north and central Georgia. Modest cold pool formation allowed a few storms to develop strong to damaging winds. Damage was scattered.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 14, 12:51 PM EST, 56 minutes earlier.

Area forecast discussion, Jun 14, 12:51 PM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
151 PM EDT Sat Jun 14 2025

...New 18Z Aviation Discussion...

&&

.SHORT TERM...
(Today through Sunday)
Issued at 256 AM EDT Sat Jun 14 2025

Key Messages:

  - Low clouds and patchy fog for the morning commute with reduced
    visibilities (4-5 SM) possible.

  - Southwesterly flow continues with diurnally driven convection
    this afternoon. Strong thunderstorms possible this evening
    with lightning and gusty winds being the main threats.

  - Localized flooding risk increases through the weekend with
    numerous showers and thunderstorms.

Discussion:

Current satellite analysis shows areas of low clouds and over
portions of western and central Georgia pushing into eastern
Georgia. These low clouds will continue into the morning commute
with reduced visibilities (4-5 SM) possible as isolated areas of
patchy fog form in areas where the heaviest rainfall fell
yesterday/ in low lying areas. Should see this patchy fog/low
clouds begin to lift through the late morning. Persistent
southwesterly flow continues today as the area is between a weaker
Bermuda high and the cut off low over the gulf ultimately
funneling warm moist air into Georgia from the gulf. Expecting
showers and thunderstorms to be diurnally driven again this
afternoon and evening with enhancement from the sea breeze over
central Georgia. Hi-res models have been showing the potential for
an area of more organized convection over TN and northern AL
pushing into NW GA this evening just before sunset. This is in
association with the troughing feature pushing just north of the
area before being mainly absorbed into the main flow overnight.
Shear values remain marginal (20-30kt) so not expecting too much
of a severe risk with this potential line but with forecast
soundings showing DCAPE values ~1000 there could be one or two
severe warnings needed if the cluster is able to hold together.
CAPE values today continue to range from 2500-3500 J/kg as the
warm moist air filters into the area. Above average PWATs and the
numerous nature of these showers and thunderstorms will lead to an
increased localized flooding risk in addition to the rainfall
already received over the past two weeks. Looking at a similar
pattern into Sunday as the southwesterly flow continues.

Hernandez

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 256 AM EDT Sat Jun 14 2025

Key Messages:

  - Enhanced moisture will continue across the region under the
    influence of southwesterly flow.

  - Diurnally driven rain chances expected through the extended
    period.

  - High temperatures expected near seasonal norms with with lows
    remaining 3-7 deg above.

Moist southwesterly surface to upper level flow continues through
the extended forecast. This SWLY flow will keep conditions wet and
humid across north and central Georgia. This moist flow will also
keep dewpoints in the low to mid 70s and precipitable waters in the
1.5 and 2.5 inch range through day 7. With all this being said we
will continue with Diurnally driven precip chances (60% - 80%)
across the area each day.

While the threat for organized severe weather will be low, a few
storms each day could become strong and capable of producing
frequent lightning, gusty winds, and periods of heavy rain. With
saturated soils and efficient rain making storms we could see some
river flooding and some isolated flash flooding as well. Patchy fog
will also be possible during the overnight and early morning hours,
particularly where soils are saturated from previous rainfall and
cloud cover dissipates.

Because of the continued precip chances daytime highs will be mainly
in the 80s to lower 90s each day with night time lows in the
upper 60s to middle 70s.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 138 PM EDT Sat Jun 14 2025

Showers and thunderstorms have developed across portions of
central and north Georgia, and will continue to increase in
coverage through the late afternoon, warranting a TEMPO for TSRA
from 18-22Z at MCN and 20-00Z at all other TAF sites. Ceilings
will remain mainly low VFR between 030-040 this afternoon, though
MVFR level ceilings will be possible with any TSRA. Another round
of SHRA/TSRA could traverse north Georgia between 00-04Z
overnight, with impacts most likely across the northern ATL metro
sites. Clouds will briefly scatter out after midnight, though IFR
ceilings and patchy fog is anticipated to develop once again
between 09-10Z and remain through mid-morning on Sunday.
Prevailing winds will be SW through the period at 10 kts or less.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          85  69  86  70 /  60  40  60  20
Atlanta         86  70  86  71 /  70  60  50  30
Blairsville     82  64  81  64 /  70  60  80  30
Cartersville    87  68  86  69 /  70  60  60  30
Columbus        88  71  89  71 /  60  40  60  30
Gainesville     84  70  84  69 /  80  50  60  30
Macon           88  70  89  71 /  70  20  60  30
Rome            86  68  86  69 /  70  70  60  30
Peachtree City  86  68  86  69 /  70  50  50  30
Vidalia         89  72  91  74 /  70  40  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....01
AVIATION...King
Hazardous weather outlook, Jun 14, 1:33 PM EST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
233 PM EDT Sat Jun 14 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
233 PM EDT Sat Jun 14 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected through this
evening. The main threats will be gusty winds and frequent
lightning. There also remains a chance for localized flooding with
any heavier rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Daily thunderstorm activity will occur this weekend and next
week. Storm chances will be highest during the afternoon and
evening hours each day. While the risk of severe weather is low, a
couple of stronger storms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Jun 14, 12:45 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT Sat Jun 14 2025

GAZ109-141815-
Dodge GA-
145 PM EDT Sat Jun 14 2025

...A strong thunderstorm will impact portions of northwestern Dodge
County through 215 PM EDT...

At 145 PM EDT, a strong thunderstorm was near Gresston, or near
Eastman, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Eastman, Chester, Dubois, Gresston, Plainfield, and Yonkers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3231 8330 3232 8329 3233 8329 3241 8313
      3219 8301 3215 8323
TIME...MOT...LOC 1745Z 247DEG 12KT 3227 8320

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 1:40 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EDT Sat Jun 14 2025

GAZ109-110-141915-
Telfair GA-Dodge GA-
240 PM EDT Sat Jun 14 2025

...A strong thunderstorm will impact portions of southern Dodge and
northwestern Telfair Counties through 315 PM EDT...

At 240 PM EDT, a strong thunderstorm was over Five Points, or near
Eastman, moving east at 10 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Eastman, Milan, Rhine, Chauncey, Union, Jay Bird Springs, Five
Points, Achord, and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3201 8330 3202 8329 3203 8329 3223 8320
      3220 8302 3215 8299 3218 8292 3192 8302
TIME...MOT...LOC 1840Z 287DEG 8KT 3210 8316

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Northeast Alabama radar (KHTX), 74 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Walker

When
June 14, 1:47 PM EST to 1:49 PM EST
Where
Walker County, 0.89 mi SE of Spencer Hills
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.940, -85.270

The Emergency Manager relayed a report of a down tree along McFarland Avenue near the intersection with White Row Road as well as near Front Street and 2nd Avenue.

Thunderstorm Wind, Walker

When
June 14, 2:39 PM EST to 2:41 PM EST
Where
Walker County, 1.7 mi E of Lafayette Arpt
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.680, -85.250

The emergency manager relayed a report of a down tree near the intersection of cordell ave and corinth road.

Thunderstorm Wind, Walker

When
June 14, 2:47 PM EST to 2:49 PM EST
Where
Walker County, 1.49 mi SSW of Rock Spg
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.800, -85.240

The Emergency Manager relayed a report of a tree down on Jones Road.

Thunderstorm Wind, Floyd

When
June 14, 3:40 PM EST to 3:42 PM EST
Where
Floyd County, 1.33 mi ENE of Forrestville
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.280, -85.130

Report of a large tulip poplar down near Georgia Loop 1 and Calhoun Road.

Thunderstorm Wind, Bartow

When
June 14, 4:03 PM EST to 4:05 PM EST
Where
Bartow County, 4 mi E of Halls
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.310, -84.861

Tree down near the intersection of Adairsville Pleasant Valley Rd and Rocky Rd NW.

Thunderstorm Wind, Bartow

When
June 14, 4:05 PM EST to 4:07 PM EST
Where
Bartow County, 2.99 mi NNE of Euharlee
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.190, -84.910

Tree down near the intersection of Sugar Valley Rd Southwest and Mission Rd Southwest.

Thunderstorm Wind, Bartow

When
June 14, 4:05 PM EST to 4:07 PM EST
Where
Bartow County, 0.34 mi NE of Cassville
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.253, -84.845

Report of a tree down in Cassville near Cass White Rd Northwest and Wexford Northwest Circle.

Hail, Gordon

When
June 14, 4:05 PM EST to 4:07 PM EST
Where
Gordon County, 2.69 mi SW of Farmville
Measured
1 in hail
Reported by
Public
Coordinates
34.420, -84.860

Mping report of 1 inch hail southeast of Calhoun.

Thunderstorm Wind, Morgan

When
June 14, 4:08 PM EST to 4:12 PM EST
Where
Morgan County, 0.9 mi SW of Dickson
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
33.560, -83.610

Multiple trees down south of Rutlidge from I20 to Broughton Rd and Clack Road.

Thunderstorm Wind, Bartow

When
June 14, 4:10 PM EST to 4:12 PM EST
Where
Bartow County, 2.5 mi S of Folsom
Measured
39 kt (45 mph) estimated gust
Property damage
$45,000
Reported by
Emergency Manager
Coordinates
34.344, -84.828

Tree down near the intersection of Holcomb Rd Northwest and Towe Chapel Rd Northwest.

Thunderstorm Wind, Morgan

When
June 14, 4:18 PM EST to 4:20 PM EST
Where
Morgan County, 1.15 mi W of Rehobeth
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.770, -83.500

Tree down along High Shoals Rd north of Bostwick, GA.

Thunderstorm Wind, Morgan

When
June 14, 4:20 PM EST to 4:22 PM EST
Where
Morgan County, 2.17 mi E of Bostwick
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.725, -83.483

Tree down near the intersection of Wagon Mill Rd and Apalachee Rd.

Thunderstorm Wind, Cherokee

When
June 14, 4:25 PM EST to 4:27 PM EST
Where
Cherokee County, 1.14 mi E of Oak Grove
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.080, -84.600

Several trees down between Oak Grove and Ashley Forest with one on a home just north of Holly St and Ridge St.

Thunderstorm Wind, Polk

When
June 14, 4:35 PM EST to 4:37 PM EST
Where
Polk County, 1.15 mi W of Antioch
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.950, -85.190

Trees down along Antioch Rd near Mullen Rd.

Thunderstorm Wind, Polk

When
June 14, 4:40 PM EST to 4:42 PM EST
Where
Polk County, 2.15 mi SSE of Antioch
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.920, -85.160

Trees down along Hightower Mountain Rd.

Thunderstorm Wind, Morgan

When
June 14, 4:50 PM EST to 4:52 PM EST
Where
Morgan County, 1.8 mi SE of Swords
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.530, -83.280

Tree down near the Interstate 20 bridge over Lake Oconee.

Thunderstorm Wind, Cherokee

When
June 14, 4:55 PM EST to 4:57 PM EST
Where
Cherokee County, 1.34 mi ENE of Cherokee
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.180, -84.530

Several trees down between Oak Grove and Ashley Forest with one on a home just north of Holly St and Ridge St.

Thunderstorm Wind, Pickens

When
June 14, 4:57 PM EST to 4:59 PM EST
Where
Pickens County, 1.14 mi W of Nelson
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.380, -84.390

Tree down near Fairview Rd along hwy 575.

Thunderstorm Wind, Cherokee

When
June 14, 5:05 PM EST to 5:07 PM EST
Where
Cherokee County, 0.23 mi WNW of Canton
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.232, -84.484

Multiple trees down across Canton GA from about Marietta Highway to Scott Rd.

Thunderstorm Wind, Troup

When
June 14, 6:45 PM EST to 6:47 PM EST
Where
Troup County, 1.79 mi N of La Grange Callawy Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.026, -85.075

Several trees down on the west side of Lagrange near the airport along West Point Rd.

Thunderstorm Wind, Troup

When
June 14, 6:51 PM EST to 6:52 PM EST
Where
Troup County, 1.35 mi ENE of Hilyer
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.990, -84.960

Tree down near intersection of Foster Drive and John Lovelace Road.

Thunderstorm Wind, Meriwether

When
June 14, 7:20 PM EST to 7:22 PM EST
Where
Meriwether County, 3.11 mi SW of Wooster
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
33.100, -84.670

GA511 reported tree limbs on SR 362 in both directions at near James Store Rd. All lanes closed.

Thunderstorm Wind, Butts

When
June 14, 8:15 PM EST to 8:17 PM EST
Where
Butts County, 1.73 mi W of Elgin
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
33.230, -84.030

GA511 reports tree limbs on SR 36 Eastbound at Lee Maddox Rd. All lanes closed.

Thunderstorm Wind, Butts

When
June 14, 8:35 PM EST to 8:37 PM EST
Where
Butts County, 1.38 mi S of Indian Spgs
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
33.230, -83.930

GA511 reports tree limbs on SR 42 in both directions. All lanes closed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276244, 1276246, 1276247, 1276221, 1276206, 1276207, 1276210, 1276226, 1276232, 1276212, 1276233, 1276234, 1276216, 1276239, 1276240, 1276236, 1276217, 1276238, 1276219, 1276241, 1276243, 1276230, 1276214, 1276215.